- 03-15-2009, 05:45 PM
GOing to see my docotr tomroow. I thank everyone for all their support once again. I am experiencing harsh headaches and loss of appetite. I am sure he will put me on an SSRI so does anyone have any ones they would like to share that are really good ones to take. I also heard SSRI are heavy on the liver too if I am not mistaken.
- 03-16-2009, 12:12 AM
I've only used Zoloft (Sertraline). It got my bad headaches, loss of appetite, extreme anxiety/depression to go away, thank goodness. I needed it back then and it did me good. I will say it seems to have permanently lowered what was my raging, to the point of being embarrasing, libido, but it's not like it doesn't work anymore, its just not as easy as it used to be. Most SSRIs have this effect from what I understand. I have contemplated starting it again as life have become quite stressful, but I have managed to keep things under control for now. I don't ever remember being so impulsive before or during use of the Sertraline, but I struggle with impulse control more now than I used to.
I have read SNSRIs (Serotonin and Norepinephrine Selective Re-Uptake Inhibitors) reduce the libido lowering side effect. Or combining SSRI with welbutrin, wich i believe is just a Norepi reuptake inhibitor.
If you are getting a medication like this, as in all cases, I seriously recomend a good discussion w/ your Doctor/professional, and take everything else from us with a BIG chunk of salt. Hopefully you can get some good insight and questions to discuss w/ him/her from our comments though.
Good luck man.
- 03-16-2009, 12:27 AM
i would say just ask for some wellbutrin... its always done the job for me with no side effects...
03-16-2009, 04:00 AM
If its just for depresion i'd say definatly go with some welbutrin...its great for getting u out of a funk, but if it has to be a SSRI i've always been good with prozac....as far as the liver goes they are hard on the liver but not dangeriously so unless compounded with something else especially alcohol. I've been on prozac since I was 5 for OCD and no liver problems here.
03-16-2009, 07:10 AM
Ive used fluxoetine (prozac) and paroxetine in the past and 3days ago was put on citalopram.
Firstly I would say that I didnt like prozac, it made me feel a bit happier yes but it also made me anxious, if you suffer from anxiety I dont recommend these pills. I don't know how the situation is in the US but here in the UK doctors tend to prescribe prozac first probably because it's cheaper on the national health care system. I complained that it made me anxious and they let me have paroxetine which was far better, however, many people report that paroxetine is more difficult to come off. I have just started taking citalopram but its only been like 3 days so I cannot comment on it's effectiveness.
What its important to remember is that everyone will respond differently to these drugs, its best just to trust your doctors judgement and try what he gives you. In the first 1-2 weeks you may get some weird side effects (ive been feeling very stoned and loss of apetite) but give it a chance and you should feel much better in a couple of weeks.
Also the mistake i've made in the past is only staying on these drugs for 1 or 2 months. I felt good after this time and stopped taking the pills cause I thought I would be fine again but i've learnt over the years that a couple of months is not enough. If you just do it for this amount of time then the depression can come back easily. Although you will feel much better in just a couple of weeks, you still need to stay on them for at least 6 months for your brain to heal itself.
Best of luck with it.
03-16-2009, 11:19 AM
Damn my doc got pushed till tomorow. I took Wellbutrin. I will speak with him about the depression I am feeling right now and my loss of appetite and motivation droped. I am trying to go in the gym today. I mean I need to get out and do something till tomorow.
03-16-2009, 11:20 AM
At least stay busy I got fish oil and a test booster right now. i am off all stims until I can get better again and really improve my physique.
03-16-2009, 01:14 PM
Lexapro is the safest overall for the most people meaning it has the least side effects.
03-16-2009, 01:45 PM
If possible stay off these medications. My psychiatrist put me on prozac and all it made me was a zombie..I felt so cold in my brain at times..and became dull/slow...Addressed the real issues in my life and I didnt feel the need to take it.I don't know about your history but just thought of sharing my experience..
03-16-2009, 09:14 PM
03-16-2009, 09:18 PM
yup my appointment is at 3 tomorow and my mom is going with me to talk to the doc. Dont worry I will not lie at all I will be all honest to him how I feel and everything. Than k u all again.
03-16-2009, 09:32 PM
I'm currently on Zoloft, have been for several months. Has been great, for the most part.